Acta Informatica

, Volume 21, Issue 3, pp 251–269

A logic covering undefinedness in program proofs

Authors

  • H. Barringer
    • Department of Computer ScienceUniversity of Manchester
  • J. H. Cheng
    • Department of Computer ScienceUniversity of Manchester
  • C. B. Jones
    • Department of Computer ScienceUniversity of Manchester
Article

DOI: 10.1007/BF00264250

Cite this article as:
Barringer, H., Cheng, J.H. & Jones, C.B. Acta Informatica (1984) 21: 251. doi:10.1007/BF00264250

Summary

Recursive definition often results in partial functions; iteration gives rise to programs which may fail to terminate for some imputs. Proofs about such functions or programs should be conducted in logical systems which reflect the possibility of “undefined values”. This paper provides an axiomatization of such a logic together with examples of its use.

Copyright information

© Springer-Verlag 1984